MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM LAT. W. TI/HA 5; METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM LAT. W. TI/HA 5; METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS, UNCEMENTED
Catalog Number 75000190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in a revision surgery was performed due to infection.The sl-plus stem was removed.
 
Additional Manufacturer Narrative
It was reported, that a revision surgery had to be performed due to infection.During this surgery, an sl-plus integration mia stem lat.Was removed.The device, used in treatment, was not returned for evaluation.As the batch number of the device in question was not communicated, a batch record review and a complaint history review could not be performed.Infection is a known side effect, according to ifu lit.No.12.23 ed.On (b)(6).The severity and the failure mode of the reported incident are covered in the corresponding risk management files.There was no further medical information provided, therefore a thorough assessment could not be performed.The reported failure mode cannot be confirmed, based on the available information.Also the root cause of the infection cannot be established.To date, there are no actions deemed necessary.Smith and nephew will monitor this device for further similar incidents.

Brand Name
SL-PLUS INTEGR MIA STEM LAT. W. TI/HA 5
Common Device Name
METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key10059245
Report Number9613369-2020-00084
Device Sequence Number3292901
Product Code LZO
UDI-Device Identifier07611996092929
UDI-Public7611996092929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75000190
Distributor Facility Aware Date04/16/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date08/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;